Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 10, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Apr 6, 2022, 3:24 AM CDT for 16 counties in Kansas. It took effect at Apr 7, 2022, 12:00 PM CDT. It was in force for 8 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 2022, 3:24 AM CDT (08:24 UTC)
- In effect from
- Apr 7, 2022, 12:00 PM CDT
- Expired
- Apr 7, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 12:53 PM CDT | NON-TSTM WND GST 58 | 3 Sw Salina, KS | ASOS STATION KSLN SALINA REGIONAL AIRPORT. |
| Apr 7, 12:53 PM CDT | NON-TSTM WND GST 62 | Russell Airport, KS | ASOS STATION KRSL RUSSELL MUNICIPAL AIRPORT. |
| Apr 7, 12:55 PM CDT | NON-TSTM WND DMG | 3 Wnw New Cambria, KS | KAKE MEDIA REPORTED SEMI ROLLOVER ON I-70, TRAFFIC FLOW WAS REDUCED TO ONE LANE. |
| Apr 7, 2:01 PM CDT | NON-TSTM WND GST 59 | 3 Sw Salina, KS | ASOS STATION KSLN SALINA REGIONAL AIRPORT. |
| Apr 7, 3:53 PM CDT | NON-TSTM WND GST 58 | 3 Sw Salina, KS | ASOS STATION KSLN SALINA REGIONAL AIRPORT. |
| Apr 7, 3:53 PM CDT | NON-TSTM WND GST 61 | Russell Airport, KS | ASOS STATION KRSL RUSSELL MUNICIPAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 807 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633 WWUS83 KICT 060824 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 324 AM CDT Wed Apr 6 2022 KSZ032-033-047-048-050-067-082-091-062330- /O.UPG.KICT.FW.A.0009.220407T1700Z-220408T0100Z/ /O.NEW.KICT.FW.W.0010.220407T1700Z-220408T0100Z/ /O.CON.KICT.FW.W.0009.220406T1700Z-220407T0100Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- 324 AM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...050...067...082 AND 091... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...050...067...082 AND 091... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 30 to 40 mph with gusts up to 55 mph. * Relative Humidity...As low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ070>072-094>096-098>100-062330- /O.EXA.KICT.FW.W.0009.220406T1700Z-220407T0100Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- 324 AM CDT Wed Apr 6 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 070...071...072...094...095...096...098...099 AND 100... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon today to 8 PM CDT this evening. * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ049-051-068-083-092-062330- /O.CON.KICT.FW.W.0009.220406T1700Z-220407T0100Z/ /O.CON.KICT.FW.A.0009.220407T1700Z-220408T0100Z/ Saline-McPherson-Harvey-Sedgwick-Sumner- 324 AM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051...068...083 AND 092... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051...068...083 AND 092... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 19 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ052-053-069-093-062330- /O.CON.KICT.FW.W.0009.220406T1700Z-220407T0100Z/ Marion-Chase-Butler-Cowley- 324 AM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...069 AND 093... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
6 follow-up statements
254 WWUS83 KICT 062108 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 408 PM CDT Wed Apr 6 2022 KSZ049-051-068-083-092-071215- /O.UPG.KICT.FW.A.0009.220407T1700Z-220408T0100Z/ /O.EXA.KICT.FW.W.0010.220407T1700Z-220408T0100Z/ /O.CON.KICT.FW.W.0009.000000T0000Z-220407T0100Z/ Saline-McPherson-Harvey-Sedgwick-Sumner- 408 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049... 051...068...083 AND 092... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051... 068...083 AND 092... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 30 to 45 mph with gusts up to 55 mph. * Relative Humidity...As low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ032-033-047-048-050-067-082-091-071215- /O.CON.KICT.FW.W.0009.000000T0000Z-220407T0100Z/ /O.CON.KICT.FW.W.0010.220407T1700Z-220408T0100Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- 408 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...050...067...082 AND 091... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...050...067...082 AND 091... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 35 to 45 mph with gusts up to 60 mph. * Relative Humidity...As low as 16 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ052-053-069>072-093>096-098>100-070100- /O.CON.KICT.FW.W.0009.000000T0000Z-220407T0100Z/ Marion-Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson- Neosho-Chautauqua-Montgomery-Labette- 408 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052... 053...069...070...071...072...093...094...095...096...098... 099 AND 100... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
456 WWUS83 KICT 070101 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 801 PM CDT Wed Apr 6 2022 KSZ032-033-047>051-067-068-082-083-091-092-071615- /O.EXP.KICT.FW.W.0009.000000T0000Z-220407T0100Z/ /O.CON.KICT.FW.W.0010.220407T1700Z-220408T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Harvey-Kingman-Sedgwick-Harper-Sumner- 801 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051...068...083 AND 092... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051... 068...083 AND 092... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 19 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ052-053-069>072-093>096-098>100-070215- /O.EXP.KICT.FW.W.0009.000000T0000Z-220407T0100Z/ Marion-Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson- Neosho-Chautauqua-Montgomery-Labette- 801 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053... 069...070...071...072...093...094...095...096...098...099 AND 100... Elevated fire concerns may occur again on Thursday especially during the afternoon hours. This could result in another Red Flag Warning. $$
711 WWUS83 KICT 070803 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 303 AM CDT Thu Apr 7 2022 KSZ052-069-093-072315- /O.EXA.KICT.FW.W.0010.220407T1700Z-220408T0100Z/ Marion-Butler-Cowley- 303 AM CDT Thu Apr 7 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...069 AND 093... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon today to 8 PM CDT this evening. * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 30 to 35 mph with gusts up to 45 mph. * Relative Humidity...As low as 23 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ032-033-047>051-067-068-082-083-091-092-072315- /O.CON.KICT.FW.W.0010.220407T1700Z-220408T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Harvey-Kingman-Sedgwick-Harper-Sumner- 303 AM CDT Thu Apr 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067...068...082... 083...091 AND 092... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 21 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
346 WWUS83 KICT 071455 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 955 AM CDT Thu Apr 7 2022 KSZ032-033-047>052-067>069-082-083-091>093-080600- /O.NEW.KICT.FW.A.0010.220408T1700Z-220409T0100Z/ /O.CON.KICT.FW.W.0010.220407T1700Z-220408T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- 955 AM CDT Thu Apr 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...052...067...068...069...082... 083...091...092 AND 093... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...052...067...068... 069...082...083...091...092 AND 093... The National Weather Service in Wichita has issued a Fire Weather Watch for extreme grassland fire danger, which is in effect from Friday afternoon through Friday evening. * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 30 to 40 mph with gusts over 50 mph today and northwest 20 to 30 mph with gusts up to 40 mph on Friday. * Relative Humidity...As low as 17 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ053-080600- /O.NEW.KICT.FW.A.0010.220408T1700Z-220409T0100Z/ Chase- 955 AM CDT Thu Apr 7 2022 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 053... The National Weather Service in Wichita has issued a Fire Weather Watch for extreme grassland fire danger, which is in effect from Friday afternoon through Friday evening. * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 19 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
420 WWUS83 KICT 071958 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 258 PM CDT Thu Apr 7 2022 KSZ032-033-047>052-067>069-082-083-091>093-081100- /O.CON.KICT.FW.W.0010.000000T0000Z-220408T0100Z/ /O.CON.KICT.FW.A.0010.220408T1700Z-220409T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- 258 PM CDT Thu Apr 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...052...067...068...069...082... 083...091...092 AND 093... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...052... 067...068...069...082...083...091...092 AND 093... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 25 to 35 mph with gusts over 50 mph and northwest 20 to 30 mph with gusts up to 40 mph on Friday. * Relative Humidity...As low as 20 percent late this afternoon and 17 percent on Friday. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ053-081100- /O.CON.KICT.FW.A.0010.220408T1700Z-220409T0100Z/ Chase- 258 PM CDT Thu Apr 7 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 053... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
506 WWUS83 KICT 080054 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 754 PM CDT Thu Apr 7 2022 KSZ032-033-047>052-067>069-082-083-091>093-081600- /O.EXP.KICT.FW.W.0010.000000T0000Z-220408T0100Z/ /O.CON.KICT.FW.A.0010.220408T1700Z-220409T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- 754 PM CDT Thu Apr 7 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...052... 067...068...069...082...083...091...092 AND 093... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...052...067...068...069...082...083... 091...092 AND 093... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 17 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ053-081600- /O.CON.KICT.FW.A.0010.220408T1700Z-220409T0100Z/ Chase- 754 PM CDT Thu Apr 7 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 053... * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 18 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 5, 11:14 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Apr 5, 11:14 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1114 PM CDT Tue Apr 5 2022 .UPDATE... Issued at 903 PM CDT Tue Apr 5 2022 Strong cold front continues to push south across the forecast area, with gusty N-NW winds for most locations except extreme SE KS. Most of the surface based instability has dropped south of the forecast area into NE OK, but some lingering elevated instability, around 500- 1000 J/KG, continues to linger over SE KS. Latest short range RAP doesn't show alot of low level moisture transport over the top of the shallow post frontal air, so having my doubts on whether areas east of the KS Turnpike will see any showers or storms late this evening. But with the lingering instability still around and some of the high rez CAMS showing a chance of post frontal showers, will keep some pops across SE KS for a few more hours. Think chances will diminish or end after 06z. Ketcham && .SHORT TERM...(This evening through Friday night) Issued at 247 PM CDT Tue Apr 5 2022 There is a narrow/very conditional window for convection along the cold front early this evening in far southeast Kansas, though despite modest instability, strong shear would support a locally strong storm. Some post-frontal elevated convection seems possible though associated with cooling aloft late in the evening aided by lift/forcing from the approaching PV anomaly and some mid-level frontogenesis. Otherwise, the main story into Wednesday and Thursday will be the strong, deeply mixed, nearly unidirectional northwesterly flow regime across the area on the backside of the deepening low evolving across the Great Lakes. A very dry airmass characterized by steep/dry adiabatic lapse rates up through 680-700 mb will support a solid Wind Advisory along/west of the Kansas turnpike and High Wind Warning for the higher terrain of Russell/Barton counties. See Fire Weather section for details on wildfire concerns. It looks to remain a bit windy/breezy into Friday as well with temperatures averaging below climo for the latter part of the week. Darmofal .LONG TERM...(Saturday through Tuesday) Issued at 247 PM CDT Tue Apr 5 2022 The medium range supports a return to milder southerly flow on Saturday with transient ridging aloft across the area between the departing eastern conus trof and upstream low/trof over western Canada into the far northwest conus. The latest trends support more agressive troughing across the western conus into early next week, especially the ECMWF, with an eventual frontal boundary sagging southward into the area. Exactly how this plays out with regard to precip/convective chances and temperature trends is still uncertain, though there is potential for a more active weather pattern even just beyond day 7. KED && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1113 PM CDT Tue Apr 5 2022 strong gusty winds continue behind a strong cold front that has pushed south of the area into OK. Mid level baroclinic zone behind the front has led a few mid level sprinkles. So will add a VCSH for the KICT/KCNU and KHUT tafs for a few hours until this area of saturation shifts further south. Otherwise VFR conditions are expected. Strong and gusty winds will return for Wed, with NW winds expected to gust to 40 to 45 kts for the afternoon hours. Could see some blowing dust (BLDU) with the stronger wind gusts across central KS, which may lead to minor vsby restrictions on Wed afternoon across central KS. Ketcham && .FIRE WEATHER... Issued at 247 PM CDT Tue Apr 5 2022 ** Extreme Fire Danger expected Wednesday and Thursday ** A few hours of very high grassland fire danger is likely late this afternoon behind a cold front across portions of central Kansas, along and northwest of a Lincoln to Great Bend line. However, extreme grassland fire danger is expected on Wednesday afternoon across central and south central Kansas, with potential for catastrophic fire danger for locations along and west of a Lincoln to Hutchinson line. Northwest winds are expected to gust over 50 mph with lowest daytime humidity values around 20 percent. Strong northwest winds are expected again on Thursday with critical fire danger possible again. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 40 63 39 58 / 20 0 0 0 Hutchinson 39 62 37 57 / 20 0 0 0 Newton 39 61 38 56 / 20 0 0 0 ElDorado 40 62 39 57 / 30 0 0 0 Winfield-KWLD 40 64 39 59 / 20 0 0 0 Russell 38 59 35 57 / 20 0 0 0 Great Bend 38 60 35 57 / 10 0 0 0 Salina 38 61 37 57 / 20 10 0 0 McPherson 38 61 36 56 / 20 0 0 0 Coffeyville 43 65 39 59 / 50 0 0 0 Chanute 42 64 39 57 / 50 10 0 0 Iola 41 63 39 56 / 50 10 0 0 Parsons-KPPF 43 64 39 58 / 50 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM CDT Wednesday for KSZ032-033- 047>053-067>069-082-083-091>093. Fire Weather Watch from Thursday afternoon through Thursday evening for KSZ032-033-047>051-067-068-082-083-091-092. Wind Advisory from noon to 8 PM CDT Wednesday for KSZ033-048>053- 067>069-082-083-091>093. High Wind Warning from noon to 8 PM CDT Wednesday for KSZ032-047. && UPDATE...Ketcham SHORT TERM...KED LONG TERM...KED AVIATION...Ketcham FIRE WEATHER...KED
Hazardous weather outlook, Apr 5, 9:40 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 940 PM CDT Tue Apr 5 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-070245- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 940 PM CDT Tue Apr 5 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A few thunderstorms may impact portions of south central and southeast Kansas late this evening. While severe weather is not expected, an isolated thunderstorm could produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Very strong northwest winds will affect central and south central Kansas on Wednesday afternoon. Gusts over 50 mph and low daytime humidity levels will result in extreme grassland fire danger. Please refer to the Red Flag Warning and High Wind Warning and Wind Advisory statements for details. Strong northwest winds and low daytime humidity values will likely result in very high to extreme fire danger for central and south central Kansas again on Thursday afternoon. Please refer to the Fire Weather Watch for details. Very high grassland fire danger may linger across the region from Friday into Saturday. There is a slight chance for thunderstorms in southeast Kansas on Monday. At this time, the risk for organized severe weather appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict KED/Ketcham
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:29 AM CDT | High Wind Warning | ICT | Barton, Russell | 41 hr |
| Apr 6, 3:29 AM CDT | Wind Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 18 more | 41 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.